MAUDE Adverse Event Report: ZIMMER BIOMET, INC. NEXGEN TRABECULAR METAL STANDARD PRIMARY PATELLA; PROSTHESIS, KNEE

ZIMMER BIOMET, INC. NEXGEN TRABECULAR METAL STANDARD PRIMARY PATELLA; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Codes Fracture (1260); Unstable (1667); Noise, Audible (3273); Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Codes Failure of Implant (1924); Pain (1994); Ambulation or Postural Difficulties (2544); Aseptic loosening (4883)
Date of Event 03/17/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Concomitant devices - persona posterior stabilized standard porous femoral component catalog #: 42500806401 lot #: 64553846, persona posterior stabilized articular surface left 12mm catalog #: 42511400712 lot #: 64345805, persona trabecular metal two-peg porous tibial component left size e catalog #: 42530007101 lot #: 64753512.The product has been received by zimmer biomet and the investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that the patient underwent a left knee arthroplasty revision due to the post shearing off the patellar component approximately two (2) years post-operatively.Attempts have been made, however, no additional information is available.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.
 
Event or Problem Description
It was reported that the patient underwent a left knee arthroplasty revision to address pain, an audible popping sound and instability secondary to the post shearing off the patellar component approximately two (2) years post-operatively.Attempts have been made, however, no additional information is available.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.Visual examination of the returned implant confirmed that it had fractured.Optical microscopy and scanning electron microscopy was performed, however, excessive smearing and remaining biological debris on the fracture surface could not identify a definitive failure mode.Radiographs provided were reviewed and previously reported to also confirm patellar implant fracture.The device history records were reviewed and no discrepancies were identified.A definitive root cause could not be determined with the information provided.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
It was reported that the patient underwent a left knee arthroplasty revision to address pain, an audible popping sound, instability and difficulty walking secondary to the post shearing off the patellar component and patellar loosening approximately two (2) years post-operatively.Initial operative notes noted no intraoperative complications.Revision operative notes noted that the patellar component had loss of fixation.The metal component remained attached to the polyethylene component, but there was no apparent bone ingrowth into the trabecular metal portion of the patella.The tibial and femoral components were found to be intact with no issues.The patellar component was revised and a new patellar component was cemented into place without complications.Attempts have been made, however, no additional information is available.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay corrected information.The following sections were corrected: b4, g3, g6, h2, h11.Upon reassessment of the reported event, it was determined an mdr should not have been filed under the current mfr number.This event will be reported under manufacturing report number (b)(4).

Brand Name
NEXGEN TRABECULAR METAL STANDARD PRIMARY PATELLA
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key16674520
Report Number0001822565-2023-00912
Device Sequence Number15087865
Product Code MBH
UDI-Device Identifier00889024309807
UDI-Public(01)00889024309807(17)251112(10)64850894
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K031462
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 08/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/12/2025
Device Model NumberN/A
Device Catalogue Number00587806532
Device Lot Number64850894
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/29/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/17/2023
Supplement Date Received by Manufacturer04/24/2023
09/01/2023
04/17/2025
07/25/2025
Initial Report FDA Received Date04/04/2023
Supplement Report FDA Received Date05/18/2023
09/06/2023
05/07/2025
08/21/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/30/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE.
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age48 YR
Patient SexFemale